Alert archive / New York / Wind Advisories in 2005
Wind Advisory 1, NWS Binghamton, NY
NWS Binghamton, NY issued this wind advisory at Sep 28, 2005, 3:00 PM EDT for 6 counties in New York. It took effect at Sep 29, 2005, 5:00 AM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Sep 28, 2005, 3:00 PM EDT (19:00 UTC)
- In effect from
- Sep 29, 2005, 5:00 AM EDT
- Expired
- Sep 29, 2005, 2:32 PM EDT
- In force
- 10 hr
- Issued by
- NWS Binghamton, NY
Counties Cayuga County, NY, Madison County, NY, Oneida County, NY, Onondaga County, NY, Seneca County, NY, Yates County, NY
The radar
The Binghamton radar (KBGM), 85 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.0 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1531 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KBGM 281901 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 300 PM EDT WED SEP 28 2005 ...SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL DEVELOP LATE TONIGHT AND CONTINUE INTO THURSDAY... NYZ009-015>018-036-037-290300- /X.NEW.KBGM.WI.Y.0001.050929T0900Z-050930T0000Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-MADISON- SOUTHERN ONEIDA- 300 PM EDT WED SEP 28 2005 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 8 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 8 PM EDT THURSDAY. SOUTH TO SOUTHEAST WINDS WILL STRENGTHEN TO 25 TO 35 MPH LATE TONIGHT AS A COLD FRONT APPROACHES THE REGION. WIND GUSTS TO 45 MPH WILL BE POSSIBLE, ESPECIALLY OVER THE HIGHER TERRAIN. THE STRONG WINDS WILL CONTINUE INTO THURSDAY AS THE WIND DIRECTION SHIFTS TO THE WEST AND NORTHWEST. THE WINDS WILL BEGIN TO SUBSIDE LATE ON THURSDAY AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
3 follow-up statements
000 WWUS71 KBGM 290234 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 1034 PM EDT WED SEP 28 2005 ...SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL DEVELOP LATE TONIGHT AND CONTINUE INTO THURSDAY... NYZ009-015>018-036-037-290945- /X.CON.KBGM.WI.Y.0001.050929T0900Z-050930T0000Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-MADISON- SOUTHERN ONEIDA- 1034 PM EDT WED SEP 28 2005 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 8 PM EDT THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 8 PM EDT THURSDAY. SOUTH TO SOUTHEAST WINDS WILL STRENGTHEN TO 25 TO 35 MPH LATE TONIGHT AS A COLD FRONT APPROACHES THE REGION. WIND GUSTS TO 45 MPH WILL BE POSSIBLE... ESPECIALLY OVER THE HIGHER TERRAIN. THE STRONG WINDS WILL CONTINUE INTO THURSDAY AS THE WIND DIRECTION SHIFTS TO THE WEST AND NORTHWEST. THE WINDS WILL BEGIN TO SUBSIDE LATE ON THURSDAY AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS71 KBGM 290706 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 306 AM EDT THU SEP 29 2005 ...GUSTY WINDS THIS MORNING AND AFTERNOON WILL BE FOLLOWED BY A COLD OVERNIGHT WITH FROST FORMATION... NYZ009-015-036-037-291515- /X.NEW.KBGM.FR.Y.0001.050930T0300Z-050930T1400Z/ /X.CON.KBGM.WI.Y.0001.050929T0900Z-050930T0000Z/ NORTHERN ONEIDA-YATES-MADISON-SOUTHERN ONEIDA- 306 AM EDT THU SEP 29 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 10 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 10 AM EDT FRIDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. SOUTHWEST WINDS WILL STRENGTHEN TO 25 TO 35 MPH THIS MORNING AS A COLD FRONT APPROACHES THE REGION. WIND GUSTS TO 45 MPH WILL BE POSSIBLE, ESPECIALLY OVER THE HIGHER TERRAIN. THE STRONG WINDS WILL CONTINUE THIS AFTERNOON AS THE WIND DIRECTION SHIFTS TO THE WEST AND NORTHWEST. THE WINDS WILL BEGIN TO SUBSIDE LATE IN THE DAY. SKIES WILL CLEAR OVERNIGHT AS MUCH COLDER AIR POURS INTO THE REGION. TEMPERATURES ARE EXPECTED TO FALL INTO THE LOWER OR MIDDLE 30S, ESPECIALLY IN THE RURAL VALLEYS. THIS WILL ALLOW FROST TO FORM PRIOR TO DAYBREAK. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. NEAR FREEZING TEMPERATURES ARE EXPECTED AND FROST IS LIKELY. PROTECT FROST SENSITIVE OUTDOOR PLANTS BY BRINGING THEM INSIDE OR COVERING THEM. $$ NYZ022>025-044>046-055>057-062-PAZ038>040-043-291515- /X.NEW.KBGM.FR.Y.0001.050930T0300Z-050930T1400Z/ STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-CORTLAND-CHENANGO-OTSEGO-TIOGA- BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE- WYOMING- 306 AM EDT THU SEP 29 2005 ...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 10 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 10 AM EDT FRIDAY. SKIES WILL CLEAR OVERNIGHT AS MUCH COLDER AIR POURS INTO THE REGION. TEMPERATURES ARE EXPECTED TO FALL INTO THE LOWER OR MIDDLE 30S, ESPECIALLY IN THE RURAL VALLEYS. THIS WILL ALLOW FROST TO FORM PRIOR TO DAYBREAK. NEAR FREEZING TEMPERATURES ARE EXPECTED AND FROST IS LIKELY. PROTECT FROST SENSITIVE OUTDOOR PLANTS BY BRINGING THEM INSIDE OR COVERING THEM. $$ NYZ016>018-291515- /X.CON.KBGM.WI.Y.0001.050929T0900Z-050930T0000Z/ SENECA-SOUTHERN CAYUGA-ONONDAGA- 306 AM EDT THU SEP 29 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. SOUTHWEST WINDS WILL STRENGTHEN TO 25 TO 35 MPH THIS MORNING AS A COLD FRONT APPROACHES THE REGION. WIND GUSTS TO 45 MPH WILL BE POSSIBLE, ESPECIALLY OVER THE HIGHER TERRAIN. THE STRONG WINDS WILL CONTINUE THIS AFTERNOON AS THE WIND DIRECTION SHIFTS TO THE WEST AND NORTHWEST. THE WINDS WILL BEGIN TO SUBSIDE LATE IN THE DAY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ PADAVONA
000 WWUS71 KBGM 291831 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 231 PM EDT THU SEP 29 2005 ...GUSTY WINDS THIS MORNING AND AFTERNOON WILL BE FOLLOWED BY A COLD OVERNIGHT WITH FROST FORMATION... NYZ009-015-036-037-300245- /X.CAN.KBGM.WI.Y.0001.000000T0000Z-050930T0000Z/ /X.EXT.KBGM.FR.Y.0001.050930T0600Z-050930T1300Z/ NORTHERN ONEIDA-YATES-MADISON-SOUTHERN ONEIDA- 231 PM EDT THU SEP 29 2005 ...WIND ADVISORY IS CANCELLED... ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS CANCELLED THE WIND ADVISORY. WEST WINDS AT 15 TO 30 MPH WILL DIMINISH TO 10 TO 20 MPH BY EARLY EVENING. THE FROST ADVISORY IS IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY. LOW TEMPERATURES IN THE MID TO UPPER 30S WILL RESULT IN PATCHY LIGHT FROST. PROTECT FROST SENSITIVE OUTDOOR PLANTS BY BRINGING THEM INSIDE OR COVERING THEM. $$ NYZ016>018-291945- /X.CAN.KBGM.WI.Y.0001.000000T0000Z-050930T0000Z/ SENECA-SOUTHERN CAYUGA-ONONDAGA- 231 PM EDT THU SEP 29 2005 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS CANCELLED THE WIND ADVISORY. WEST WINDS AT 15 TO 30 MPH WILL DIMINISH TO 10 TO 20 MPH BY EARLY EVENING. $$ NYZ022>025-044>046-055>057-062-PAZ038>040-043-300245- /X.EXT.KBGM.FR.Y.0001.050930T0600Z-050930T1300Z/ STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-CORTLAND-CHENANGO-OTSEGO-TIOGA- BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE- WYOMING- 231 PM EDT THU SEP 29 2005 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY... THE FROST ADVISORY IS IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY. MAINLY CLEAR SKIES AND DIMINISHING WINDS WILL ALLOW TEMPERATURES TO FALL INTO THE MIDDLE 30S... ESPECIALLY IN THE RURAL VALLEYS. THIS WILL ALLOW FROST TO FORM PRIOR TO DAYBREAK. PROTECT FROST SENSITIVE OUTDOOR PLANTS BY BRINGING THEM INSIDE OR COVERING THEM. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this wind advisory went out at Sep 28, 2:15 PM EDT, 45 minutes earlier.
Area forecast discussion, Sep 28, 2:15 PM EDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
215 PM EDT WED SEP 28 2005
.SHORT TERM (TNGT-FRI)...
POTENT S/WV TROF OVER THE CNTRL U.S. WILL CONTINUE TO DEEPEN AS
130-140 KT 300 MB DIGS DOWN THE WRN SIDE. THE S/WV WILL TAKE ON A
NEG TILT AS THE SYSTEM PASSES THE RGN TMRW. HOWEVER A QUICK RETURN
TO FAIR AND WARM WX WILL FOLLOW AS THE PERSISTENT ERN U.S. RDG
BUILDS IN ITS WAKE. MAIN CONCERNS FOR THE SHORT TERM ARE THE POTNL
FOR SVR WX (WINDS) ASSCD WITH THE CONVECTIVE (FNTL) LINE, AND STRONG
SYNOPTIC SCALE POST AND PRE-FNTL WINDS.
WELL BE GOING WITH THE NAM/GFS FNTL TIMING WHICH IS SIMILAR, WITH
THE FNT ENTERING THE CNTRL SRN TIER AND WRN FINGER LAKES BY 12Z,
MOVG RAPDILY ACRS THE FCST AREA AND EXITING ERN ZONES BY 18Z. WIND
FIELDS IN ADVANCE OF THE FNT INCREASE LATER TNGT, BUT WELL BE
PROTECTED INITIALLY BY A NOCTURNAL LOW LVL INVERSION. STILL, HIGHER
ELEVATION SITES AND NRN ZONES LIKELY TO SEE SOME GUSTY WINDS DVLPNG
LATER TNGT.
THE 6HR ISALLOBARIC COUPLET IS VRY IMPRSV. HOWEVER, IT IS ORIENTED
NW-SE AND TRACKS ACRS ONTARIO. THIS IS A MORE FVRBL PTRN FOR STRONG
WINDS ACRS WRN NY, AS OPPOSED TO CNTRL NY AND NE PA, BUT FINGER
LAKES AND WRN MOHAWK VLY LIKELY TO SEE THE STRONGEST WINDS. THINK
ADVISORY CRITERIA WINDS ARE LIKELY THERE LATE TNGT AND TMRW, SO WILL
RAISE WIND ADVISORY THERE. FOR REMAINDER OF AREA WILL NOT RAISE
FLAGS, AND LET THE EVNG/MID CREW MAKE THE CALL WHETHER HEADLINES
WILL BE NEEDED ACRS THE REMAINDER OF THE RGN.
BASED ON RESULTS FROM A RECENT (AND TIMELY) ARTICLE CLOUD TO
GROUND LIGHTNING PRODUCTION IN STRONGLY FORCED, LOW INSTABILITY
CONVECTIVE LINES....VAN DEN BROEKE ET AL, W&F, AUG 2005, 517-530),
NAM PROFILES SUGGEST WE CAN XPCT A NON-THUNDERING LINE OF CONVECTION
AS CAPES ARE LIMITED IN THE -10C TO -20C LAYER, AND ELS ARE WARMER
THAN -20C, SO WELL ONLY INDICATE ISOLD TSRA IN THE GRIDS. BUT GIVEN
THE DYNAMICS WELL STILL HAVE THE POTNL FOR SVR GSTS AS THE LINE
MOVS THRU.
XPCT MAX TEMPS IN THE MRNG HRS, WITH TEMPS FALLING DURING THE DAY.
RAPID DRYING/CLEARING BEHIND THIS SYSTEM, WITH XCPTN OF SOME LAKE
ENHANCED CLOUDINESS SE OF LAKE ONTARIO. MAY SEE SOME ISOLD TO PATCHY
FROST TMRW NGT BUT LATER PCKGS CAN HANDLE ANY HEADLINES THAT MAY BE
REQUIRED. FRIDAY LOOKS NICE AS HIGH PRES SETTLE IN OVER THE MID ATLC
RGN. RHB.
&&
.LONG TERM (FRI NIGHT - WED)...
TRANQUIL LONG TERM PD AS SFC HIPRES AND RDDG ALOFT BLD INTO THE ARE
AND REMAIN IN CNTRL. H5 HGTS BLD ABV 591 DM SUNDAY WHILE H8 TEMPS
RCH 14C OR BETTER. THIS WILL BRING TEMPS ABV NRML SUNDAY AND REMAIN
SO THRU THE PD. SHRT WV APRCHS FOR THE FIRST PART OF THE
WORKWEEK...BUT RDGG HOLDS FAST AND PUSHES ENERGY AND WEAK PCPN NORTH
OF THE FCST AREA. FLWD HPC GUID CLOSELY FOR TEMPS HWVR LTR MODEL
RUNS SHOW TEMPS MAY BE EVEN WRMR THAN CRNTLY FCST. DGM.
&&
.AVIATION (27/18Z TO 28/18Z)...
VFR CONDS WILL REMAIN THRU THE AFTN AND MUCH OF THE NGT. APRCHG
COLD FNT WILL CAUSE SLY WINDS TO INCRS OVRNGT AND GUST TO NEAR 30
KTS PSBL BY MRNG. PCPN SHD FALL IN A NARROW BAND INVOF OF THE
FNT...TIMING WLD BRING THE FNT AND PCPN INTO THE AREA GNRLY AFT 12Z.
RAIN MAY BE BRIEFLY HEAVY RESULTING IN SHRT TERM LWR CONDS ESP AT
THE NY STATIONS. WINDS WILL CONT TO INCRS 12 TO 18Z AND BE ESPLY
GUSTY INVOF THE FNT. DGM.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
.NY...WIND ADVISORY LATE TNGT INTO THURSDAY FINGER LAKES/WRN MOHAWK
VLY AND SRN TUGHILL PLATEAU.
.PA...NONE.Hazardous weather outlook, Sep 28, 2:02 AM EDT, 12 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 202 AM EDT WED SEP 28 2005 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-291000- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 202 AM EDT WED SEP 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK...NORTHEAST PENNSYLVANIA AND SOUTHEASTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT A POTENT COLD FRONT WILL APPROACH THE REGION TONIGHT. THIS FRONT WILL SPREAD IN RAIN SHOWERS, AND POTENTIALLY A FEW THUNDERSTORMS. NO SEVERE STORMS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. PADAVONA
Nearby
Wind Advisories in New York, 2005Every wind advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.